Alert archive / California / Wind Advisories in 2016

Wind Advisory 37, NWS Hanford, CA

November 18, 2016

NWS Hanford, CA issued this wind advisory at Nov 18, 2016, 8:18 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 8:18 AM PST (16:18 UTC)
Expired
Nov 18, 2016, 4:00 PM PST
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

781 
WWUS76 KHNX 181618
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
818 AM PST FRI NOV 18 2016

CAZ095-190000-
/O.NEW.KHNX.WI.Y.0037.161118T1618Z-161119T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
818 AM PST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING...THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS TO 55 MPH BELOW THE PASSES.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
1 follow-up statement
792 
WWUS76 KHNX 182333
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
333 PM PST FRI NOV 18 2016

CAZ095-190045-
/O.EXP.KHNX.WI.Y.0037.000000T0000Z-161119T0000Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
333 PM PST FRI NOV 18 2016

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

WIND GUSTS HAVE DROPPED BELOW 45 MPH ACROSS THE KERN COUNTY
MOUNTAINS AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

JDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:49 AM PST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 18, 3:49 AM PST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
349 AM PST Fri Nov 18 2016

.SYNOPSIS...
A weather system is expected to impact the area over the weekend
and into early next week. Dry conditions and seasonal temperatures
are expected early next week.

&&

.DISCUSSION...
A cold morning for much of Central California as surface
temperatures reach the freezing mark. The desert has a higher
potential of reaching the freezing mark this morning. Therefore,
will allow the hard freeze warning to remain in effect for the
desert region. With temperatures reaching the freezing mark and
dew points in the upper 20s to lower 30s across the San Joaquin
Valley, the potential for fog development will remain low. While a
few patches of fog could form before sunrise, the coverage will
remain below the amount needed for an advisory. Furthermore, due
to the temperature difference from the desert to the valley, a
southeast winds have developed through the Tehachapi gap area this
morning. Strong southeast winds will continue to blow this morning
and could extend into the Bakersfield area during the day.

Satellite IR imagery is showing a significant storm over the
Eastern Pacific and heading for the Pacific Northwest. While
satellite imagery is showing a mature storm already in progress,
precip-water imagery is showing a surge of higher values wrapping
around the storm. The fetch of higher moisture values will shift
east with the cold front that is expected to hit California late
Saturday. While not a significant value, enough moisture can be
transported eastward on Saturday for a possible wet storm. Models
place the cold frontal passage through California on Sunday. Until
then, precipitation could linger over the region from later on
Saturday through Sunday. Upper air analysis shows the energy from
this storm splitting on arrival into Central California.

Because of the splitting nature of the storm, precipitation over
the district maybe light to moderate. While heavy precipitation
may occur over very isolated locations, the bulk of the storm will
remain in the light to moderate range. By Monday night, the storm
will have pushed east and allowing a weak ridge to move into the
area. Models then show growing certainty in having yet another
storm hit Central California by the middle of next week. Models
still showing timing and magnitude issues, yet certainty is
growing on having a storm hit around the time mentioned.

&&

.AVIATION...VFR conditions with mainly light and variable winds will
prevail across the terminals for at least the next 24 hours. Medium
confidence as a few terminals may briefly see MVFR visibility early
this morning.

&&

.AIR QUALITY ISSUES...
On Friday November 18 2016... Firepalce/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno... Kern... Kings...
Madera and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Hard Freeze Warning until 9 AM PST this morning for the Kern
County Desert /CAZ098-099/.

&&

public...Molina
avn/fw...Bean
synopsis...Molina

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:07 PM PSTHard Freeze WarningHNX16 hr
Nov 18, 2:26 PM PSTWinter Weather AdvisoryHNX56 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.